Home  >   Quick Links To Relief  >  Nosebleed Libary

Blood Thinners or Nosebleeds a Difficult but Obvious Choice!

Daily use of blood thinners can result in the onset of recurring nosebleeds for an estimated 3% to 4% of users over time. For some, the onset of nosebleeds may start six to twelve months after starting the blood thinners. Others can see the start of nosebleeds after thirty days or sooner. Often, sufferers of nosebleeds, due to taking blood thinners, are faced with a difficult but obvious choice. The nosebleeds, while a major inconvenience on one’s lifestyle, are not life threatening. If you are taking blood thinners due to a past cardiovascular event and/or your doctor has identified you at high risk for a potential cardiovascular event, an occasional nosebleed may be something you have to endure. 

An estimated 60 million people in the US take blood thinners every day. The main blood thinners taken are either the prescription drugs Coumadin or Plavix or an over-the-counter 81 mg aspirin (low dose or baby aspirin). The 81 mg aspirin is greatly preferred over the regular dose of 325 mg as the low dose is just as effective in preventing cardiovascular clotting problems while greatly reducing the risk of bleeding issues, particularly gastrointestinal bleeding. 

Adults take blood thinners therapeutically, either because they have had and/or are diagnosed as high risk for a cardiovascular event. This group would include the 35 million people taking Coumadin (warfarin) and the 25 million people taking Plavix. Often, the doctor will prescribe the 81 mg aspirin to be added to the Coumadin or Plavix to enhance the therapeutic effect or the baby aspirin may be prescribed as the first therapeutic step for the patient diagnosed at high risk.

Many more adults who have not been diagnosed at risk take an 81 mg aspirin daily. This occurs either as their doctors feel all adults over a certain age should take a daily aspirin and/or adults on their own come to the conclusion it is part of good wellness practice.

Nosebleeds occurring for people taking aspirin prophylactically can make the decision to stop the aspirin either short-term or long-term in order to stop the nosebleeds from continuing.

For the people taking blood thinners therapeutically, the decision is not as obvious and should always involve a discussion with their doctor. On the surface, the blood thinners are being taking to prevent a reoccurrence or a highly likely occurrence of a life threatening cardiovascular event. Nosebleeds, while being a major infringement on one’s lifestyle, are not life threatening. The tradeoffs should bring one to the obvious conclusion. However, the doctor may either adjust your prescription strength or remove the aspirin from the regimen if it is taken along with you prescription blood thinner. These actions may reduce the frequency or eliminate the nosebleeds. 

When nosebleeds occur use of NasalCEASE®, the quick and convenient treatment will greatly relieve the negative impact on your lifestyle that recurring nosebleeds do cause!



 

© 2010 CATALINA HEALTHCARE - 3870 RUSH MENDON ROAD - PO BOX 303 - MENDON, NY 14506 INFO@CATALINA-HEALTHCARE.COM - TOLL FREE: 1-800-650-NOSE(6673) FAX:(585)624-9678 - SITE MAP